Alert archive / Minnesota / Special Weather Statements in 2017
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 11, 2017, 8:00 AM CDT for Brown County, Minnesota. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2017, 8:00 AM CDT (13:00 UTC)
- Expired
- Jun 11, 2017, 8:45 AM CDT
- In force
- 45 min
- Issued by
- NWS Twin Cities, MN
County Brown County, MN
The radar
The Minneapolis radar (KMPX), 108 km from the middle of the area, began a volume at 13:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 1.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2213 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
667
WWUS83 KMPX 111300
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
800 AM CDT SUN JUN 11 2017
MNZ074-111345-
Brown-
800 AM CDT SUN JUN 11 2017
...A STRONG THUNDERSTORM WILL AFFECT BROWN COUNTY...
At 800 AM CDT, a strong thunderstorm was located near Springfield, or
22 miles west of New Ulm, moving east at 45 mph.
Wind gusts of 50 to 55 mph and nickel size hail are possible with
this storm.
Locations impacted include...
New Ulm, Sleepy Eye, Hanska, Evan, Cobden, Essig, New Ulm Airport and
Searles.
This includes U.S. Highway 14 between mile markers 82 and 101.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4411 9489 4447 9482 4442 9469 4439 9467
4440 9464 4435 9449 4411 9436
TIME...MOT...LOC 1300Z 263DEG 39KT 4421 9489
$$
JLTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 11, 6:16 AM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 11, 6:16 AM CDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 616 AM CDT Sun Jun 11 2017 .SHORT TERM...(Today and tonight) Issued at 430 AM CDT Sun Jun 11 2017 Long advertised severe weather was developing this morning on schedule, maybe even an hour or so early compared to high-res models from earlier tonight. Individual storms in central and east central South Dakota do seem to be evolving into a wind complex, with an eastward extension of new storms into southwest MN along a zone of warm advection. Some of these will likely produce large hail in southwest MN and eventually central and south central MN, prior to the arrival of the developing bow and possible comma head. High-res models do take the complex slightly farther north than before, and have edged the higher pops a wee bit northward. Timing of storms suggests they'll be into Wisconsin before Noon, so current Severe Thunderstorm watch will likely be extended eastward by 7 am. Damaging wind will continue to be the main threat, though some large hail will also occur. Main question is what happens to the atmosphere in the wake of the morning storms. It will certainly take much of the day for that area over which the storms traverse this morning. Models do disagree on extent of redevelopment. The RAP seems to be the most bullish, bringing storms southeastward from northern MN and then developing more storms from southwest MN into east central MN, as low level lapse rates recover. This seems overdone as the morning storms are rather hefty and should stabilize the airmass pretty well. But with so much precipitable water just to the south and southwest in an area unaffected by storms, and another sort wave, it may be possible for redevelopment late afternoon. So it's not automatic that the morning activity will quash late afternoon storms. Having said that, the one area that seems most likely to see development mid- late afternoon will be a little south of the metro into Wisconsin. This will be an area that may not be worked over too much this morning, and the low level jet does look to persist through the day and shift eastward toward southeast MN by late afternoon. Warm front will also be in the area, so any storms that do develop will have a favorable environment for a tornado or two. The SPC tornado graphic looks on target. After storms exit this evening, some showers will still linger from southern MN into WI. .LONG TERM...(Monday through Saturday) Issued at 430 AM CDT Sun Jun 11 2017 Hot and humid air remain in place as southwest mid level flow persists ahead of the closed low to the west. The quasi- stationary boundary lifts north from IA as a warm front on Monday into Tuesday, and then the associated cold front passes across the area on Wednesday. Periods of showers and thunderstorms (possibly strong-severe) are possible as these transitions occur. The threat for severe storms appears the highest on Tuesday as the mid-level low ejects out of the Intermountain west and interacts with the boundary. Temperatures will climb into the 90s south of the front (generally along & south of I-94). With dewpoints well into the upper 60s, heat indices in the 95 to 100 degree range appear possible. Thankfully, breezy southerly winds will lessen how hot it feels slightly. Precipitable water values will be in the 2+ inch range again on Tuesday, which illustrates we will still have plenty of boundary layer moisture in place. With decent deep layer shear and increasing low level shear, supercells will be possible, with all types of severe weather threats including tornadoes. Heavy rainfall will be a given with stronger/organized storms. In the wake of the system temperatures return back closer to (but still around 5 degrees above) seasonal normals. Dewpoints lower into the 50s which will provide some relief from the recent humid conditions. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 616 AM CDT Sun Jun 11 2017 line of thunderstorms moving into southwest MN with others developing ahead of the line. Line is evolving into a bow echo and there are signs of a comma head at the north end of the line. All this spells strong wind with the storms as they move east and northeast. Will have to wait to see if non-thunderstorm winds develop in the wake of the storm complex; it's too soon to know that, but is something to be aware of. Storms should reach western WI around Noon. It's uncertain to what extent any storms redevelop later this afternoon in the wake of the morning storms. KMSP...The storms with the strong wind look to arrive around 15Z, with about 1/2 hour leeway before/after. A few other storms might develop before then, but the concern for the wind will be with the storms now in sw MN. Will also need to watch for any non- thunderstorm winds in the wake of the morning storms, but this is highly uncertain. Also uncertain is redevelopment late afternoon. /OUTLOOK FOR KMSP/ Mon...VFR/MVFR with TSRA possible. Wind SE at 10kt. Tue...VFR/MVFR with TSRA likely late. WInd S at 10-15kt. Wed...VFR/MVFR with TSRA possible. Wind SE 5-10kt becoming SW. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...TDK LONG TERM...LS AVIATION...TDK
Hazardous weather outlook, Jun 11, 4:24 AM CDT, 3 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 424 AM CDT Sun Jun 11 2017 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 120930- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 424 AM CDT Sun Jun 11 2017 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Today and Tonight A line of severe thunderstorms over South Dakota will quickly race eastward across the area this morning into early afternoon. Widespread damaging winds and large hail are possible. Heavy rainfall could lead to ponding of water on roads, especially in urban areas. Redevelopment of thunderstorms is also possible this afternoon. A few of the afternoon storms may also be severe with damaging winds, large hail, and heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday Chances for thunderstorms continue Monday into Wednesday with the severe weather looking the most possible on Tuesday afternoon and Tuesday night. Peak heat indices in the mid to upper 90s are also expected on Tuesday. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will likely be needed this morning, and possibly again during the afternoon.
In the hours before
Local storm report, Jun 11, 7:56 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
756 AM CDT SUN JUN 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM NON-TSTM WND GST 4 ESE BELGRADE 45.43N 94.93W
06/11/2017 M51 MPH STEARNS MN MESONET
MESONET STATION MN043, BELGRADE 3ESE.
&&
CARLYONSpecial weather statement, Jun 11, 7:56 AM CDT, 4 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
756 AM CDT SUN JUN 11 2017
MNZ047>049-054>057-064-065-111445-
Chippewa-Yellow Medicine-Kandiyohi-Stearns-Renville-Stevens-Pope-Lac
Qui Parle-Swift-
756 AM CDT SUN JUN 11 2017
...STRONG WINDS TO AFFECT WEST CENTRAL MINNESOTA THROUGH 10 AM...
At 750 AM CDT, strong winds developed on the backside of a large
area of thunderstorms now moving through central Minnesota. Winds
were gusting 45 to 50 mph in the Benson and Appleton areas around
730 am. These strong winds will likely continue for 2 to 3 hours
...or through 10 or 11 am.
Wind gusts up to 50 mph are possible.
Locations impacted include...
Willmar, Montevideo, Morris, Benson, Granite Falls, Glenwood,
Madison, Dawson, Appleton, Clara City, Starbuck and Renville.
Persons in campgrounds should consider seeking sturdy shelter until
these winds subside.
LAT...LON 4527 9644 4525 9629 4522 9627 4518 9610
4541 9612 4542 9625 4569 9626 4576 9623
4576 9511 4542 9511 4489 9498 4466 9528
4470 9535 4466 9536 4478 9645
TIME...MOT...LOC 1250Z 240DEG 49KT 4525 9593
DWELocal storm report, Jun 11, 7:58 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
758 AM CDT SUN JUN 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 AM TSTM WND DMG MARIETTA 45.01N 96.42W
06/11/2017 LAC QUI PARLE MN LAW ENFORCEMENT
TREES DOWN ALL OVER TOWN.
&&
CARLYONLocal storm report, Jun 11, 7:59 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
759 AM CDT SUN JUN 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 AM HAIL MARIETTA 45.01N 96.42W
06/11/2017 M1.75 INCH LAC QUI PARLE MN LAW ENFORCEMENT
&&
CARLYONLocal storm report, Jun 11, 8:00 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
800 AM CDT SUN JUN 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 AM TSTM WND DMG DAWSON 44.93N 96.05W
06/11/2017 LAC QUI PARLE MN LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
&&
CARLYONSpecial weather statement, Jun 11, 8:00 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
800 AM CDT SUN JUN 11 2017
MNZ074-111345-
Brown-
800 AM CDT SUN JUN 11 2017
...A STRONG THUNDERSTORM WILL AFFECT BROWN COUNTY...
At 800 AM CDT, a strong thunderstorm was located near Springfield, or
22 miles west of New Ulm, moving east at 45 mph.
Wind gusts of 50 to 55 mph and nickel size hail are possible with
this storm.
Locations impacted include...
New Ulm, Sleepy Eye, Hanska, Evan, Cobden, Essig, New Ulm Airport and
Searles.
This includes U.S. Highway 14 between mile markers 82 and 101.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4411 9489 4447 9482 4442 9469 4439 9467
4440 9464 4435 9449 4411 9436
TIME...MOT...LOC 1300Z 263DEG 39KT 4421 9489
JLTThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 5:56 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Lac qui Parle, Swift, Yellow Medicine | 49 min |
| Jun 11, 6:09 AM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle, Swift | 36 min |
| Jun 11, 6:24 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Swift | 66 min |
| Jun 11, 6:27 AM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville, Yellow Medicine | 48 min |
| Jun 11, 6:50 AM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker, Redwood, Renville | 55 min |
| Jun 11, 7:05 AM CDT | Severe Thunderstorm Warning | MPX | Brown, Redwood | 55 min |
| Jun 11, 7:21 AM CDT | Severe Thunderstorm Warning | MPX | McLeod, Meeker, Sibley, Wright | 54 min |
| Jun 11, 7:34 AM CDT | Tornado Warning | MPX | Kandiyohi, Meeker | 26 min |
| Jun 11, 7:38 AM CDT | Severe Thunderstorm Warning | MPX | Stearns, Wright | 52 min |
| Jun 11, 7:50 AM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin, Wright | 55 min |
| Jun 11, 7:56 AM CDT | Special Weather Statement | MPX | Chippewa, Lac qui Parle, Pope, Stevens, Swift, Yellow Medicine | 109 min |
| Jun 11, 8:05 AM CDT | Special Weather Statement | MPX | Benton, Morrison, Sherburne | 40 min |
| Jun 11, 8:10 AM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, McLeod, Scott, Sibley | 50 min |
| Jun 11, 8:24 AM CDT | Special Weather Statement | MPX | Nicollet | 51 min |
| Jun 11, 8:27 AM CDT | Severe Thunderstorm Warning | MPX | Anoka, Dakota, Hennepin, Ramsey, Scott | 48 min |
| Jun 11, 8:38 AM CDT | Special Weather Statement | MPX | Chisago, Isanti | 67 min |
| Jun 11, 8:50 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Washington | 40 min |
| Jun 11, 9:00 AM CDT | Special Weather Statement | MPX | Goodhue, Le Sueur, Rice | 60 min |
| Jun 11, 9:02 AM CDT | Severe Thunderstorm Warning | MPX | Anoka, Chisago, Washington | 28 min |
| Jun 11, 9:37 AM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 38 min |
| Jun 11, 9:41 AM CDT | Special Weather Statement | MPX | Benton, Douglas, Morrison, Pope, Stearns, Todd | 109 min |
| Jun 11, 4:08 PM CDT | Special Weather Statement | MPX | Wright | 37 min |
| Jun 11, 4:27 PM CDT | Special Weather Statement | MPX | Isanti | 33 min |
| Jun 11, 5:11 PM CDT | Special Weather Statement | MPX | Wright | 34 min |
| Jun 11, 5:57 PM CDT | Special Weather Statement | MPX | Ramsey | 33 min |
| Jun 11, 9:25 AM CDT | Severe Thunderstorm Warning | MPX | Barron, Dunn, Polk, Saint Croix | 65 min |
| Jun 11, 9:58 AM CDT | Tornado Warning | MPX | Pepin, Pierce | 32 min |
| Jun 11, 10:03 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Rusk | 57 min |
| Jun 11, 10:04 AM CDT | Severe Thunderstorm Warning | MPX | Dunn, Eau Claire, Pepin | 56 min |
| Jun 11, 11:00 AM CDT | Special Weather Statement | MPX | Eau Claire | 45 min |
| Jun 11, 1:44 PM CDT | Special Weather Statement | MPX | Barron | 61 min |
| Jun 11, 6:17 PM CDT | Special Weather Statement | MPX | Dunn | 28 min |
| Jun 11, 6:44 PM CDT | Special Weather Statement | MPX | Dunn | 46 min |
Nearby
Special Weather Statements in Minnesota, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.